Alert archive / Vermont / River Flood Warnings in 2011

River Flood Warning 17, NWS Burlington, VT

April 27, 2011Caledonia County, Vermont

NWS Burlington, VT issued this river flood warning at Apr 27, 2011, 4:33 PM EDT for Caledonia County, Vermont. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 4:33 PM EDT (20:33 UTC)
Expired
Apr 28, 2011, 1:02 AM EDT
In force
8 hr
Issued by
NWS Burlington, VT
Flood severity
Moderate

County Caledonia County, VT

The radar

The Burlington radar (KCXX), 85 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Passumpsic River at Passumpsic (PASV1). The gauge peaked at 14.48 ft at Apr 27, 2011, 7:00 PM EDT.

actionminormoderate81012141604/2704/2804/29
Action stage
12 ft
Minor stage
14 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01135500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WGUS41 KBTV 272033
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
433 PM EDT WED APR 27 2011

...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VERMONT... 

  PASSUMPSIC RIVER AT PASSUMPSIC

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC005-282033-
/O.NEW.KBTV.FL.W.0017.110427T2033Z-110430T0300Z/
/PASV1.2.ER.110427T2022Z.110428T1200Z.110429T2100Z.NO/
433 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PASSUMPSIC RIVER AT PASSUMPSIC.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:45 PM WEDNESDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.1 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...LOWLAND FIELD FLOODING WILL OCCUR ALONG THE
PASSUMPSIC DOWNSTREAM TO EAST BARNET.

$$
2 follow-up statements
767 
WGUS81 KBTV 280152
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
952 PM EDT WED APR 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT...
 
  MISSISQUOI RIVER NEAR NORTH TROY 

  MISSISQUOI RIVER AT EAST BERKSHIRE 

  PASSUMPSIC RIVER AT PASSUMPSIC 

  LAMOILLE RIVER AT JEFFERSONVILLE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW
YORK...
  EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC015-290152-
/O.CON.KBTV.FL.W.0013.000000T0000Z-000000T0000Z/
/JVLV1.2.ER.110427T0459Z.110427T1700Z.000000T0000Z.UU/
952 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMOILLE RIVER AT JEFFERSONVILLE.
* AT  9: M PM WEDNESDAY THE STAGE WAS 452.9 FEET. 
* FLOOD STAGE IS 450.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* THE RIVER WILL SLOWLY FALL OVERNIGHT...AND SHOULD DROP BELOW FLOOD
  STAGE THURSDAY MORNING.
* IMPACT...AT 452.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY 
  BRIDGE IN CAMBRIDGE. MOTORISTS PLANNING TO TRAVEL ROUTE 15 THROUGH
  CAMBRIDGE SHOULD ALLOW EXTRA TIME TO DETOUR AROUND THE FLOODED
  ROADWAY.

$$

NYC019-031-281800-
/O.NEW.KBTV.FL.W.0018.110428T0152Z-110428T1800Z/
/ASFN6.1.ER.000000T0000Z.110428T0115Z.110428T1200Z.NO/
952 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR 
 THE EAST BRANCH OF THE AUSABLE RIVER AT AUSABLE FORKS NEW YORK.
* AT  9:15 PM WEDNESDAY THE STAGE WAS 7.1 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY MORNING.
* IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER 
  BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N 
  NEAR MARCY FIELD.  HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS 
  NEAR KEESEVILLE.

$$

VTC019-280755-
/O.EXT.KBTV.FL.W.0011.000000T0000Z-110428T0755Z/
/NTYV1.3.ER.110427T0451Z.110427T1500Z.110428T0155Z.NR/
952 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISQUOI RIVER NEAR NORTH TROY.
* AT  9:30 PM WEDNESDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY NIGHT.
* IMPACT...AT 9.0 FEET...WATER FLOODS FARMLANDS ALONG THE MISSISQUOI 
  RIVER FROM LOWELL TO NORTH TROY. LOW LYING PORTIONS OF LOOP ROAD 
  NEAR TROY AND WESTFIELD WILL FLOOD...AS WELL AS PORTIONS OF RIVER 
  ROAD FROM TROY TO NORTH TROY.

$$

VTC011-281520-
/O.EXT.KBTV.FL.W.0014.000000T0000Z-110428T1520Z/
/EBKV1.1.ER.110427T0733Z.110427T1030Z.110428T0920Z.NO/
952 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISQUOI RIVER AT EAST BERKSHIRE.
* AT  8:45 PM WEDNESDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY 
  AFTER MIDNIGHT THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY THURSDAY.
* IMPACT...AT 14.0 FEET...WIDESPREAD FLOODING OF LOW LYING FIELDS AND 
  ROADWAYS WILL OCCUR FROM RICHFORD TO ENOSBURG. WATER WILL APPROACH 
  ROUTE 118 AT EAST BERKSHIRE...AND ROUTE 105 BETWEEN ENOSBURG FALLS 
  AND EAST BERKSHIRE. YARDS WILL BE FLOODED IN EAST BERKSHIRE.

$$

VTC005-281400-
/O.EXT.KBTV.FL.W.0017.000000T0000Z-110428T1400Z/
/PASV1.1.ER.110427T2010Z.110427T2345Z.110428T0800Z.NO/
952 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE PASSUMPSIC RIVER AT PASSUMPSIC.
* AT  9:30 PM WEDNESDAY THE STAGE WAS 14.3 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THURSDAY.
* IMPACT...AT 15.0 FEET...ROUTE 5 WILL FLOOD IN ST. JOHNSBURY CENTER.

$$
136 
WGUS81 KBTV 280502
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
102 AM EDT THU APR 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
VERMONT...
 
  PASSUMPSIC RIVER AT PASSUMPSIC

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC005-280532-
/O.CAN.KBTV.FL.W.0017.000000T0000Z-110428T1400Z/
/PASV1.1.ER.110427T2010Z.110427T2345Z.110428T0305Z.NO/
102 AM EDT THU APR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PASSUMPSIC RIVER AT PASSUMPSIC.
* AT 12:45 AM THURSDAY THE STAGE WAS 13.6 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* FELL BELOW FLOOD STAGE AT 11:05 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.8 FEET BY FRIDAY 
  MORNING.
* IMPACT...AT 14.0 FEET...LOW LYING TRAILER HOMES NEAR THE RIVER WILL 
  SEE SOME MINOR FLOODING.

$$

JMG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 27, 3:30 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 27, 3:30 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT WED APR 27 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH THROUGH THE REGION TOMORROW INTO
FRIDAY...FOLLOWED BY HIGH PRESSURE FOR MOST OF THE UPCOMING
WEEKEND. ANOTHER FRONT PUSHES THROUGH THE AREA NEXT MONDAY...
FOLLOWED BY SURFACE HIGH PRESSURE INTO MIDWEEK NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM EDT WEDNESDAY...SUMMER-LIKE WX ACROSS THE CWA THIS
AFTERNOON W/ TEMP INTO THE 70S AND LWR 80S UNDER MSUNNY SKIES.
INSTABILITY OVER THE AREA TO INCR GOING INTO EVENING HRS AHEAD OF
UNSTABLE AIRMASS LIFTING N OVER MIDATLANTIC REGION. MAIN FOCUS OF
INSTABILITY WILL BE CVLY WESTWARD...MAINLY OVER N NY. THIS
COINCIDES WELL W/ SL RISK FOR SVR T-STORMS THAT SPC HAS IN THEIR
SWODY1 OUTLOOK. HAVE PUT MAIN EMPHASIS OF THUNDER FOR N NY WITH
SOME ENHANCED WORDING FOR WINDS/HAIL/HEAVY RAIN. CVLY EAST WILL BE
MOST STABLE...BUT STILL PUTTING IN SCT WORDING FOR PRECIP
INCLUDING THUNDER. SOUTHERLY FLOW REMAINS OVER CWA OVERNGT...SO
WILL BE KEEPING OVERNGT LOWS CLOSE TO MDL GUIDANCE TO A FEW
DEGREES HIR. AREAS SEEING ANY THUNDER MAY SEE A FEW DEGREES DROP
DUE TO RAIN COOLING AIRMASS. HYDRO CONCERNS REMAIN AS QPF IN ANY
THUNDER COULD PRODUCE LOCALIZED FLOODING.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330 PM EDT WEDNESDAY...FRNT APPROACHES THE CWA DURING THE
MORNING HRS THURSDAY. WE ARE IN SL RISK AGAIN FOR SEVERE FOR THE
FROPA...WILL TRANSITION PRECIP THRU THE AREA...BUT CHANCES FOR
THUNDER WILL BE N NY IN MORNING...AND REST OF CWA IN THE AFTNOON.
BUFKIT HINTS AT STRONG GUSTS AHEAD OF FRNT...SO HAVE WORDED 40 TO
45 MPH. SOME ENHANCED WORDING WILL BE NEEDED FOR TOMORROW...W/
HAIL/WINDS AND HEAVY DOWNPOURS AGAIN BEING MAIN THREAT. THURSDAY
NGT INTO FRI EVENING...PRECIP CLRS CWA AS FRNT EXITS. SOME
LINGERING SHOWER ACTIVITY ON BACKSIDE OF FRNT DUE TO SECONDARY
TROUGH/NW SFC WINDS...WITH MOST OVER HIR TRRN. HAVE PUT IN A FEW
-SW FOR HIR TRRN AS SOME CD AIR FILTERING IN FRI NGT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 254 PM EDT WEDNESDAY... SEASONABLY MILD WEATHER IS EXPECTED.
TIMING AND EVOLUTION OF WEATHER SYSTEMS SUNDAY THROUGH TUESDAY IS
A BIT UNCERTAIN WITH SIGNIFICANT DIFFERENT MODEL SOLUTIONS.

SATURDAY...A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA WITH FAIR
WEATHER AND TEMPERATURES MAINLY IN THE 60S.

SUNDAY...THE HIGH MOVES EAST AND AN APPROACHING FRONT WILL BRING
INCREASING CLOUDS AND A CHANCE OF SHOWERS LATER IN THE DAY OR AT
NIGHT. ECMWF HOLDS OFF ANY PRECIP. HIGHS IN THE 60S.

MONDAY/TUESDAY...EVOLUTION OF TROF AND FRONTAL SYSTEM UNCERTAIN AT
THIS TIME SO HAVE KEPT A CHANCE OF SHOWERS GOING WITH SEASONABLE
TEMPERATURES.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY... MAINLY VFR THROUGH 03-6Z EXCEPT SCT
-SHRA/TSRA THROUGH 03Z ESPECIALLY BTV WEST TO KSLK/KMSS WHERE
A FEW +TSRA POSSIBLE WITH GUSTY WINDS/HAIL. KEPT IT JUST VCSH AND
CB FOR NOW UNTIL THE TIMING/LOCATION AND BE LOCKED IN.

EXPECT SOME STRATUS/STRATOCU TO DEVELOP GRADUALLY 03-06Z TONIGHT
WITH LOTS OF LOW LEVEL MOISTURE AND MIXED BOUNDARY LAYER. COULD BE
SOME BR/MIST AT KMPV WITH SSE UPSLOPE ATLANTIC FLOW.

TOMORROW GRADIENT TIGHTENS AND WILL SEE SOUTH WINDS INCREASING TO
20 TO 30 KTS WITH POSSIBLE G40KTS ESP KBTV WEST. FROPA REACHES BTV
AROUND OR JUST AFTER 18Z. HAVE PUT SOME SHOWERS IN LATE MORNING,
BUT UNCERTAIN WITH TIMING AND POSSIBLITY OF THUNDER. ANY DELAY IN
FROPA MEANS BETTER CHANCE OF THUNDER BUT IF IT'S FASTER, THEN
LESSER CHANCE.

OUTLOOK 18Z THURSDAY THROUGH MONDAY...
THU/THU NIGHT...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS.
FRI...MAINLY VFR. PSBL MVFR IN SCT PM SHOWERS.
SAT...VFR UNDER HIGH PRESSURE.
SUN...MAINLY VFR S FLOW SHOWERS LATE WITH FROPA
MON...MAINLY VFR NW FLOW.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...SISSON
AVIATION...SISSON
Hazardous weather outlook, Apr 27, 4:41 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
441 AM EDT WED APR 27 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-280845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
441 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS.

RIVERS AND STREAMS WILL CONTINUE TO SHOW SHARP RISES TODAY DUE TO
RUNOFF FROM HEAVY RAINFALL YESTERDAY AND LAST NIGHT...WITH SOME
RIVERS AND STREAMS GOING INTO FLOOD OR APPROACHING BANK FULL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE
SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND
BRIEF GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:53 PM EDTAreal Flood AdvisoryBTVChittenden, Franklin, Lamoille, Orleans8 hr
Apr 27, 12:19 AM EDTRiver Flood WarningBTVOrleans23 hr
Apr 27, 12:19 AM EDTRiver Flood WarningBTVLamoille23 hr
Apr 27, 1:30 AM EDTAreal Flood AdvisoryBTVAddison, Caledonia, Chittenden, Lamoille, Orange, Washington6 hr
Apr 27, 1:47 AM EDTRiver Flood WarningBTVLamoille55 hr
Apr 27, 2:22 AM EDTAreal Flood WarningBTVCaledonia8 hr
Apr 27, 3:31 AM EDTRiver Flood WarningBTVFranklin48 hr
Apr 27, 3:54 AM EDTRiver Flood WarningBTVChittenden18 hr
Apr 27, 7:32 AM EDTAreal Flood WarningBTVChittenden12 hr
Apr 27, 9:21 AM EDTAreal Flood WarningBTVEssex12 hr
Apr 27, 10:18 AM EDTAreal Flood WarningBTVCaledonia8 hr
Apr 27, 5:47 PM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more26 hr

Nearby

River Flood Warnings in Vermont, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.